Alert archive / Wisconsin / Gale Warnings in 2026
Gale Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Jan 18, 2026, 2:08 AM CST. It took effect at Jan 19, 2026, 12:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2026, 2:08 AM CST (08:08 UTC)
- In effect from
- Jan 19, 2026, 12:00 AM CST
- Expired
- Jan 19, 2026, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
460 WHUS73 KGRB 180808 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 208 AM CST Sun Jan 18 2026 LMZ521-522-541>543-181800- /O.UPG.KGRB.GL.A.0002.260119T0600Z-260119T1800Z/ /O.NEW.KGRB.GL.W.0002.260119T0600Z-260119T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 208 AM CST Sun Jan 18 2026 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... * WHAT...Northwest winds 25 to 30 kt with gusts up to 40 kt and waves 1 to 4 ft expected. Waves on Bay of Green Bay are for ice free areas. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...From midnight tonight to noon CST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
6 follow-up statements
371 WHUS73 KGRB 181615 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1015 AM CST Sun Jan 18 2026 LMZ521-522-541>543-190015- /O.CON.KGRB.GL.W.0002.260119T0600Z-260119T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1015 AM CST Sun Jan 18 2026 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and waves 2 to 5 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...From midnight tonight to noon CST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
299 WHUS73 KGRB 182222 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 422 PM CST Sun Jan 18 2026 LMZ521-522-541>543-190630- /O.CON.KGRB.GL.W.0002.260119T0600Z-260119T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 422 PM CST Sun Jan 18 2026 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and waves up to 3 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...From midnight tonight to noon CST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ Kurimski
990 WHUS73 KGRB 190326 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 926 PM CST Sun Jan 18 2026 LMZ521-522-541>543-191130- /O.CON.KGRB.GL.W.0002.260119T0600Z-260119T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 926 PM CST Sun Jan 18 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and waves up to 3 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...Until noon CST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ Kurimski
791 WHUS73 KGRB 191004 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 404 AM CST Mon Jan 19 2026 LMZ521-522-541>543-191800- /O.CON.KGRB.GL.W.0002.000000T0000Z-260119T1800Z/ /O.NEW.KGRB.SC.Y.0008.260119T1800Z-260120T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 404 AM CST Mon Jan 19 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST TUESDAY... * WHAT...For the Gale Warning, northwest winds 15 to 25 kt with gusts up to 40 kt and waves up to 3 ft. For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt and waves up to 3 ft expected. Waves on the Bay of Green Bay are for ice free areas. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...For the Gale Warning, until noon CST today. For the Small Craft Advisory, from noon today to 6 AM CST Tuesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ JLA
253 WHUS73 KGRB 191535 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 935 AM CST Mon Jan 19 2026 LMZ521-522-541>543-192345- /O.CON.KGRB.GL.W.0002.000000T0000Z-260119T1800Z/ /O.CON.KGRB.SC.Y.0008.260119T1800Z-260120T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 935 AM CST Mon Jan 19 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...For the Gale Warning, northwest winds 15 to 25 kt with gusts up to 35 kt and waves of 2 to 4 ft. For the Small Craft Advisory, west winds 10 to 20 kt with gusts up to 30 kt and waves of 2 to 4 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...For the Gale Warning, until noon CST today. For the Small Craft Advisory, until 6 AM CST Tuesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
416 WHUS73 KGRB 191740 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1140 AM CST Mon Jan 19 2026 LMZ521-522-541>543-200145- /O.EXP.KGRB.GL.W.0002.000000T0000Z-260119T1800Z/ /O.CON.KGRB.SC.Y.0008.260119T1800Z-260120T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1140 AM CST Mon Jan 19 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... ...GALE WARNING WILL EXPIRE AT NOON CST TODAY... * WHAT...West winds 15 to 25 kts. Gusts up to 30 kts this afternoon. Waves up to 3 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Kruk
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Jan 17, 10:56 PM CST, 3 hours 12 minutes earlier. Its key messages:
- Brief, but heavy scattered snow showers are likely to develop across far northeast and east-central WI this afternoon and early evening. Snow accumulations will be light, but visibility drops to 1 mile or less are possible at times.
- A clipper system to bring 1-2" of snow to the area Sunday through Sunday night, followed by strong winds which could create blowing snow throughout Monday morning.
- A Cold Weather Advisory has been issued for Monday morning, with additional cold weather headlines likely this week as colder air settles over the region.
Area forecast discussion, Jan 17, 10:56 PM CST, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1056 PM CST Sat Jan 17 2026 Updated aviation portion for 06Z TAF issuance .KEY MESSAGES... - Brief, but heavy scattered snow showers are likely to develop across far northeast and east-central WI this afternoon and early evening. Snow accumulations will be light, but visibility drops to 1 mile or less are possible at times. - A clipper system to bring 1-2" of snow to the area Sunday through Sunday night, followed by strong winds which could create blowing snow throughout Monday morning. - A Cold Weather Advisory has been issued for Monday morning, with additional cold weather headlines likely this week as colder air settles over the region. && .DISCUSSION... Issued at 339 PM CST Sat Jan 17 2026 No major weather systems in the forecast, but there are still a number of weather concerns/impacts over the next few days to address. Snow...Have been seeing on and off scattered, light snow across much of the area throughout the day, but additional accumulations have been minor. A final push of these snow showers is expected across far northeast and east-central WI this evening as a boundary combined with steep low level lapse rates leads to a period of brief, but heavy snow showers. Most of the CAMs are depicting this development, and can start to see it taking shape on radar as of 21Z. Accumulations will be around or less than an inch because of the short duration at any one location, but visibility drops to 1 mile or less are possible within the heaviest snow showers. These would be expected through about 01-02Z (7-8PM CST) and then come to an end. Some lingering light snow in north- central WI overnight, other quite weather is expected through mid- morning Sunday. Another clipper system comes through the area Sunday into Monday, bringing a period of light snow, and eventually strong winds behind it. Snow spreads in from west to east late Sunday morning into the early afternoon, then continues through late Sunday evening, eventually tapering off by Monday morning. Forecast amounts will range from 1-2" for most, which will accumulated slowly. Amounts of 2-5" are forecast across far north-central WI, especially Vilas County. Probabilities for at least 1" of snow range from 60-95%, but quickly drop off to a 10-50% chance of 2"+ aside from north-central WI. With winds gusting to 30+ mph Monday morning, blowing snow may lead to a period of reduced visibility Monday morning even though the snow ends, particularly for open areas in central into east- central WI. However, confidence in blowing snow impacts is lower. Winds will also create gales for marine zones, and a Gale Watch remains in effect. Another similar clipper system could impact the area during the midweek, roughly late Tue-Wed time frame. Cold/Wind Chills...Colder air starts to filter in Sunday, with a stronger push of cold on Monday. The cold combined with the strong winds will make for wind chills of 20 to 30 below for most. A Cold Weather Advisory has been issued for the western CWA from 09-18Z/Mon. An eastward expansion may be needed, but confidence of reaching criteria is lower here. Additional cold weather headlines are likely Tuesday morning. There is a very small improvement to temperatures midweek, but probably just enough to stay away from headlines, then another cold push of air comes in for next weekend. && .AVIATION...for 06Z TAF Issuance Issued at 1056 PM CST Sat Jan 17 2026 A mix of MVFR/VFR conditions were noted across the area late this evening as a mid level shortwave and attendant surface trough produced light snow and flurries. These conditions are expected to last through the overnight hours as the shortwave and trough track through the area. Snowfall accumulations will be light, with at best a few tenths of an inch of light fluffy snow. Quiet weather is then expected for early Sunday morning, with the next round of light snow moving in from the west late Sunday morning and lasting through Sunday evening. This activity is expected to drop conditions to IFR/LIFR at times. && .GRB WATCHES/WARNINGS/ADVISORIES... Cold Weather Advisory from 3 AM to noon CST Monday for WIZ005- 010-011-018>020-030-031-035>037-045. && DISCUSSION.....KLJ AVIATION.......Kurimski
Hazardous weather outlook, Jan 17, 9:49 PM CST, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 949 PM CST Sat Jan 17 2026 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-190400- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 949 PM CST Sat Jan 17 2026 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered light snow showers or flurries could lead to periods of slippery roads across the region tonight. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Hazardous travel may develop Sunday afternoon and Monday due to a prolonged period of light snow, followed by strong winds creating blowing snow and low visibility. The bay and Lake Winnebago could experience near whiteout conditions. Wind chills of 20 to 30 below are expected Monday and Tuesday mornings, leading to hazardous conditions to anyone outdoors and unprotected. Little relief is expected during the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotters are requested to forward snowfall measurements to the National Weather Service in Green Bay. LMZ521-522-541>543-190400- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 949 PM CST Sat Jan 17 2026 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Northwest gales are likely late Sunday night and Monday morning. A Gale Watch has been issued. Kurimski
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 2:05 AM CST | Winter Weather Advisory | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Oconto and 6 more | 34 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.